MAUDE Adverse Event Report: ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

ABBOTT VASCULAR INC. TREK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1012276-15
Medical Device Problem Codes Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Deformation Due to Compressive Stress (2889); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.D4: the udi number is not known as the part and lot number were not provided.H6: medical device problem code 2017 - use after damage.
 
Event or Problem Description
It was reported that the procedure was performed to treat a heavily calcified and moderately tortuous lesion in the left anterior descending artery (lad).A 3.5x15mm trek rx balloon dilatation catheter (bdc) was advanced into the anatomy through resistance; however, a kink was noted and the device was removed.The bdc was attempted to be reinserted into the anatomy, however, the shaft was noted to separate during advancement before entering the anatomy.A new balloon catheter was used and the procedure was completed.There was no reported adverse patient effects nor clinically significant delay.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection and dimensional analysis were performed on the returned device.The reported kink and separation were confirmed.The reported difficulty advancing the device could not be replicated in a testing environment as it was based on operational circumstances.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.It was reported by the account that the shaft was noted to be kinked and it was still attempted to be reinserted into the anatomy and the shaft ultimately separated.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instructions for use (ifu) states: do not use, or attempt to straighten, a catheter if the shaft has become bent or kinked; this may result in the shaft breaking.Instead, prepare a new catheter.In this case, it is likely that the attempt to reinsert the kinked shaft back into the anatomy, contributed to the reported separation.Based on the reported information and the observations from the returned device analysis, the investigation determined that the reported difficulty advancing the device and kink appear to be related to operational context; however, the reported separation appears to be related to user error/operational context.There was no damage noted to the balloon dilatation catheter (bdc) during the inspection prior to use, which suggests a product quality issue did not contribute to the reported difficulties.It was reported by the account that the bdc interacted with the moderately tortuous and heavily calcified anatomy resulting in the reported difficulty advancing the device and subsequently the shaft became kinked.The device was removed, and it was attempted to be reinserted and the shaft ultimately separated, likely due to handling as a kink was already noted.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Additional information: d4: catalog# updated from unk nc trek rx to 1012276-15.Lot# updated from unknown to: 40203g1.Primary udi number updated from unknown to (b)(4).

Brand Name
TREK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20930268
Report Number2024168-2024-14733
Device Sequence Number8285662
Product Code LOX
UDI-Device Identifier08717648138577
UDI-Public(01)08717648138577(17)270131(10)40203G1
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012276-15
Device Catalogue Number1012276-15
Device Lot Number40203G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/20/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown